Hail, Major
- When
- June 28, 3:45 AM CST
- Where
- Major County, Fairview
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.270, -98.480
Thunderstorms developed over northwest Oklahoma, producing heavy rainfall and hail, with most staying well below severe limits. One storm produced quarter sized hail near Fairview in Major county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Thunderstorms developed over northwest Oklahoma, producing heavy rainfall and hail, with most staying well below severe limits. One storm produced quarter sized hail near Fairview in Major county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 28, 2:38 AM CST, 1 hour 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 338 AM CDT TUE JUN 28 2011 .DISCUSSION... FIRST ORDER OF BUSINESS IS WHAT TO DO WITH PRECIP CHANCES IN THE FIRST PERIOD. THIS MORNINGS RUNS OF THE HRRR ARE SAYING THAT THE COMPLEX OF STORM TO OUR WEST WILL TRACK EAST ACROSS THE AREA DURING THE FIRST HALF OF THE DAY... ALTHOUGH IT IS ABOUT THE ONLY MODEL DEPICTING THAT SCENARIO. MOST OF THE OTHERS KEEP THINGS ON THE DRY SIDE TODAY. SOME OF THE MODELS DO DEVELOP A FEW SHWRS/TSTMS LATE TODAY AND TONIGHT AS FRONT LIFTS BACK NORTH ACROSS THE AREA. WILL CONT TO MONITOR THIS COMPLEX AS IT COMES EAST OFF THE HIGHER TERRAIN TO SEE IF IT MAINTAINS ITS INTENSITY OR BEGINS TO DECAY. WILL ALSO CONT TO WATCH BAND OF CONVECTION ACROSS NW OK WHICH APPEARS TO BE AN AREA OF WAA. WILL MAKE A LAST MINUTE DECISION ON POPS FOR TODAY. BEYOND TONIGHT THINGS APPEAR TO REMAIN DRY WITH A QUICK RETURN OF THE HEAT AS MID LEVEL RIDGE MAINTAINS ITS HOLD OVER THE SOUTHERN PLAINS. MANY LOCATIONS WILL ONCE AGAIN RISE WELL ABOVE THE CENTURY MARK EVERY DAY RIGHT ON THROUGH THE HOLIDAY WEEKEND. IT APPEARS THAT BY THURSDAY WE WILL ONCE AGAIN BE LOOKING AT THE POSSIBILITY OF BOTH FIRE WEATHER AND HEAT RELATED HEADLINES. PERHAPS ONE THING TO WATCH... AND I AM PROBABLY JINXING IT JUST MENTIONING IT... IS WHAT MIGHT TRY AND DEVELOP OVER THE SOUTHERN GULF OVER THE NEXT COUPLE OF DAYS. WHILE THE GFS MAINTAINS THE MID LEVEL RIDGE AND KEEPS THE TROPICAL SYSTEM MOVING WEST ACROSS MEXICO BY THE WEEKEND. THE LATEST ECMWF BRINGS A FAIRLY STRONG SYSTEM INTO NORTHERN MEXICO AND THEN BRINGS THE RESULTING AREA OF LOW PRESSURE NORTHWARD THROUGH WEST TX TOWARD WESTERN OK BY LATE IN THE WEEKEND BREAKING DOWN THE RIDGE. WILL CONT TO WATCH WITH INTEREST. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 92 74 102 77 / 20 10 10 0 HOBART OK 97 73 106 79 / 30 10 0 0 WICHITA FALLS TX 105 76 105 79 / 20 0 0 0 GAGE OK 94 70 107 75 / 20 10 0 0 PONCA CITY OK 88 74 98 79 / 10 20 10 10 DURANT OK 98 75 99 75 / 20 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 24/30
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON JUN 27 2011
OKZ004>048-050>052-TXZ083>090-281000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT MON JUN 27 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED STRONG TO MARGINALLY SEVERE THUNDERSTORMS POSSIBLE LATE
THIS AFTERNOON INTO TONIGHT.
LOCATION...
THE BEST CHANCE FOR SEVERE STORMS WILL BE OVER PARTS OF WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR THUNDERSTORMS WILL BE FROM LATE THIS
AFTERNOON THROUGH THE EVENING.
DISCUSSION...
A COLD FRONT WILL PUSH INTO SOUTHERN PARTS OF OKLAHOMA AND PARTS OF
WESTERN NORTH TEXAS BY THE MID TO LATE AFTERNOON. VERY WARM
MID-LEVEL TEMPERATURES WILL LIKELY LIMIT THUNDERSTORM COVERAGE...BUT
A FEW STORMS MAY FORM ALONG AND BEHIND THE FRONT. ANY STORMS THAT
DEVELOP WILL BE HIGH BASED BUT MAY HAVE THE POTENTIAL TO PRODUCE
MARGINALLY SEVERE WIND AND HAIL.
OTHER THUNDERSTORMS ARE EXPECTED TO FORM OVER THE HIGH PLAINS THIS
AFTERNOON AND EVENING. THESE STORMS SHOULD BE MORE ORGANIZED AND MAY
MOVE INTO PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS LATER
TONIGHT. A FEW STRONG STORMS MAY PRODUCE MARGINALLY SEVERE WINDS AND
HAIL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
VERY HOT TEMPERATURES...ESPECIALLY ACROSS SOUTHERN OKLAHOMA AND
WESTERN NORTH TEXAS WILL INCREASE THE RISK OF HEAT RELATED
ILLNESSES. PLEASE REFER TO THE HEAT ADVISORY FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY MAINLY
ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA NEAR AN OLD FRONTAL
BOUNDARY. BETTER CHANCES FOR THUNDERSTORMS TUESDAY NIGHT WILL BE
ACROSS NORTH CENTRAL OKLAHOMA AS THE FRONT LIFTS TO THE NORTH.
OTHER HAZARDOUS WEATHER...
EXCEPTIONAL DROUGHT ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS
WILL ELEVATE THE RISK OF WILDFIRES ON VERY HOT AND WINDY DAYS. THE
COLD FRONT TODAY WILL BRING A DAY OR TWO OF SOME RELIEF FROM THE
HEAT BUT TEMPERATURES WILL AGAIN INCREASE BY WEDNESDAY AND CONTINUE
INTO NEXT WEEKEND. PLAN AHEAD AND WORK DURING THE EARLY MORNING OR
EVENING HOURS TO AVOID HEAT RELATED ILLNESSES.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
TUESDAY.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 343 AM CDT TUE JUN 28 2011 OKZ004-005-009>011-280915- WOODWARD OK-HARPER OK-WOODS OK-MAJOR OK-ELLIS OK- 343 AM CDT TUE JUN 28 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS...HARPER...MAJOR... WOODS AND WOODWARD COUNTIES. AT 344 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM MAY TO 3 MILES NORTHEAST OF FAIRVIEW...MOVING EAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3677 9978 3636 9811 3617 9827 3657 9996
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 345 AM CDT TUE JUN 28 2011 OKZ021-280915- BECKHAM OK- 345 AM CDT TUE JUN 28 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM COUNTY. AT 345 AM CDT...A STRONG THUNDERSTORM WAS CENTERED 4 MILES NORTH OF TEXOLA...MOVING EAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... MINOR FLOODING IN AREAS OF POOR DRAINAGE... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3542 10000 3542 9937 3512 9938 3512 9999
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 414 AM CDT TUE JUN 28 2011 OKZ004-009-010-280945- WOODWARD OK-HARPER OK-ELLIS OK- 414 AM CDT TUE JUN 28 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS...HARPER AND WOODWARD COUNTIES. AT 414 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES NORTH OF MOORELAND TO 7 MILES SOUTH OF LAVERNE...MOVING SOUTHEAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3660 9901 3623 9901 3650 9998 3676 9996 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 417 AM CDT TUE JUN 28 2011 OKZ021-280930- BECKHAM OK- 417 AM CDT TUE JUN 28 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM COUNTY. AT 417 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF DELHI...MOVING EAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3530 9998 3536 9951 3516 9950 3508 9997 30
The Vance AFB radar (KVNX), 61 km away, was scanning. The volume nearest the first event began at 09:47 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 324986.